Alert archive / Colorado / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood watch at Jul 5, 2011, 3:15 AM MDT for 18 counties in Colorado. It took effect at Jul 5, 2011, 12:00 PM MDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2011, 3:15 AM MDT (09:15 UTC)
- In effect from
- Jul 5, 2011, 12:00 PM MDT
- Expired
- Jul 6, 2011, 2:00 AM MDT
- In force
- 14 hr
- Issued by
- NWS Denver/Boulder, CO
- Flood severity
- None
Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Logan County, CO, Morgan County, CO, Park County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 25 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5090 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902 WGUS65 KBOU 050915 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 315 AM MDT TUE JUL 5 2011 ...THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE LATER TODAY... .AN INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL RESULT IN THUNDERSTORM DEVELOPMENT ACROSS THE FRONT RANGE FOOTHILLS BY THIS AFTERNOON AND EVENING. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND A THREAT OF FLASH FLOODING ESPECIALLY IN THE RECENT BURN SCARS...INCLUDING THE FOURMILE...RESERVOIR ROAD...AND CRYSTAL BURN AREAS. COZ035-051715- /O.NEW.KBOU.FF.A.0004.110705T1800Z-110706T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 315 AM MDT TUE JUL 5 2011 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH CENTRAL COLORADO... INCLUDING THE FOLLOWING AREA...NORTHERN FRONT RANGE FOOTHILLS. * FROM NOON MDT TODAY UNTIL 10 PM THIS EVENING * THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF 1 TO 2 INCHES IN AN HOUR OR LESS WILL BE POSSIBLE FROM THE STRONGEST STORMS. * THOSE RAINFALL AMOUNTS WOULD BRING A THREAT OF FLASH FLOODING ESPECIALLY TO THE RECENT BURN SCARS IN THE FOOTHILLS. THIS INCLUDES THE FOURMILE...CRYSTAL...AND RESERVOIR ROAD BURN AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ BARJENBRUCH
4 follow-up statements
311 WGUS65 KBOU 051704 FFABOU URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT TUE JUL 5 2011 ...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED THIS AFTERNOON AND TONIGHT... .THE AIRMASS OVER NORTHEASTERN COLORADO WILL BECOME INCREASINGLY MOIST AND UNSTABLE THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP OVER AND NEAR THE FRONT RANGE FOOTHILLS THIS AFTERNOON...WITH THE STORMS MOVING SLOWLY EAST ACROSS THE PLAINS TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF UP TO 2 INCHES IN AN HOUR. THERE IS POTENTIAL TODAY FOR MULTIPLE STORMS TO MOVE OVER THE SAME AREA...WHICH COULD RESULT IN UP TO 4 INCHES OF RAIN OVER SEVERAL HOURS. THERE IS A THREAT OF FLASH FLOODING ACROSS THE ENTIRE WATCH AREA...BUT THE THREAT APPEARS GREATEST IN AREAS ALONG AND NORTH OF INTERSTATE 76...AND ALSO IN SENSITIVE PLACES SUCH AS BURN AREAS AND URBAN AREAS. COZ048>051-060115- /O.EXB.KBOU.FF.A.0004.110706T0000Z-110706T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 1104 AM MDT TUE JUL 5 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 6 PM MDT THIS EVENING THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...LOGAN COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND WASHINGTON COUNTY. * FROM 6 PM MDT THIS EVENING THROUGH LATE TONIGHT * THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF UP TO 4 INCHES IS POSSIBLE OVER SEVERAL HOURS FROM REPEATED HEAVY THUNDERSTORMS. * THOSE RAINFALL AMOUNTS WOULD BRING A THREAT OF FLASH FLOODING OF CREEKS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ COZ036-038>045-060115- /O.EXA.KBOU.FF.A.0004.110705T1800Z-110706T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING...BAILEY...CENTRAL CITY...EVERGREEN...GEORGETOWN... IDAHO SPRINGS...WESTCREEK...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA... BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT... HIGHLANDS RANCH...LITTLETON...PARKER...CASTLE ROCK...ELBERT... FONDIS...KIOWA...LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES... RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN... BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS... DEER TRAIL...LEADER 1104 AM MDT TUE JUL 5 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DENVER HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO...BOULDER...DENVER...RURAL ADAMS AND ARAPAHOE COUNTIES...CASTLE ROCK...FORT COLLINS...MORGAN COUNTY...AND WELD COUNTY. * UNTIL 10 PM MDT THIS EVENING * THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF UP TO 2 INCHES IN AN HOUR WILL BE POSSIBLE FROM THE STRONGEST STORMS. * THOSE RAINFALL AMOUNTS WOULD BRING A THREAT OF FLASH FLOODING ESPECIALLY IN BURN AREAS AND URBAN AREAS. THERE IS ALSO AN ENHANCED THREAT OF FLOODING ON RIVERS AND STREAMS THAT ARE STILL RUNNING HIGH FROM SNOW MELT...ESPECIALLY ON BOULDER CREEK BELOW THE FOURMILE BURN AREA INTO THE CITY OF BOULDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ COZ035-060115- /O.CON.KBOU.FF.A.0004.110705T1800Z-110706T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES 1104 AM MDT TUE JUL 5 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL COLORADO...INCLUDING THE FOLLOWING AREA...NORTHERN FRONT RANGE FOOTHILLS. * UNTIL 10 PM MDT THIS EVENING * THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF UP TO 2 INCHES IN AN HOUR WILL BE POSSIBLE FROM THE STRONGEST STORMS. * THOSE RAINFALL AMOUNTS WOULD BRING A THREAT OF FLASH FLOODING ESPECIALLY TO THE RECENT BURN SCARS IN THE FOOTHILLS. THERE IS ALSO AN ENHANCED THREAT OF FLOODING ON RIVERS AND STREAMS THAT ARE STILL RUNNING HIGH FROM SNOW MELT...ESPECIALLY ON BOULDER CREEK AND THE BIG THOMPSON RIVER AND FALL RIVER ABOVE LAKE ESTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ GIMMESTAD
278 WGUS65 KBOU 052134 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 334 PM MDT TUE JUL 5 2011 ...THUNDERSTORMS WITH HEAVY RAINFALL EXPECTED THIS AFTERNOON AND TONIGHT... .THE AIRMASS OVER NORTHEASTERN COLORADO WILL BECOME INCREASINGLY MOIST AND UNSTABLE INTO THE EVENING HOURS. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER AND NEAR THE FRONT RANGE FOOTHILLS THROUGH THE AFTERNOON...WITH THE STORMS SPREADING EAST ACROSS THE PLAINS TONIGHT. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF UP TO 2 INCHES IN AN HOUR. THERE IS POTENTIAL FOR MULTIPLE STORMS TO MOVE OVER THE SAME AREA...WHICH COULD RESULT IN UP TO 4 INCHES OF RAIN OVER SEVERAL HOURS. THERE IS A THREAT OF FLASH FLOODING ACROSS THE ENTIRE WATCH AREA...BUT THE THREAT APPEARS GREATEST IN AREAS ALONG AND NORTH OF INTERSTATE 76...AND ALSO IN SENSITIVE PLACES SUCH AS BURN AREAS AND URBAN AREAS. COZ035-036-038>045-060400- /O.CON.KBOU.FF.A.0004.000000T0000Z-110706T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER 334 PM MDT TUE JUL 5 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...SOUTHERN FRONT RANGE FOOTHILLS. IN NORTH CENTRAL COLORADO...NORTHERN FRONT RANGE FOOTHILLS. IN NORTHEAST COLORADO...BOULDER/WESTERN DENVER SUBURBS...RURAL ADAMS AND ARAPAHOE COUNTIES...GREELEY VICINITY/SOUTHERN WELD COUNTY...CASTLE ROCK/PALMER DIVIDE...FORT COLLINS VICINITY/NORTHWEST WELD COUNTY...MORGAN COUNTY... DENVER/SOUTHERN/NORTHERN/EASTERN DENVER SUBURBS AND NORTHEAST WELD COUNTY. * UNTIL 10 PM MDT THIS EVENING * THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF UP TO 2 INCHES IN AN HOUR WILL BE POSSIBLE FROM THE STRONGEST STORMS. * HEAVY RAINFALL AMOUNTS WILL BRING A THREAT OF FLASH FLOODING ESPECIALLY IN BURN AREAS AND URBAN AREAS. THERE IS ALSO AN ENHANCED THREAT OF FLOODING ON RIVERS AND STREAMS THAT ARE STILL RUNNING HIGH FROM SNOW MELT...ESPECIALLY ON BOULDER CREEK BELOW THE FOURMILE BURN AREA INTO THE CITY OF BOULDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ COZ048>051-060400- /O.CON.KBOU.FF.A.0004.110706T0000Z-110706T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 334 PM MDT TUE JUL 5 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM MDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...LOGAN COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND WASHINGTON COUNTY. * UNTIL 2 AM MDT WEDNESDAY * THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL HAVE POTENTIAL TO PRODUCE HEAVY RAINFALL AMOUNTS. RAINFALL OF UP TO 4 INCHES IS POSSIBLE OVER SEVERAL HOURS FROM REPEATED HEAVY THUNDERSTORMS. * HEAVY RAINFALL AMOUNTS WILL BRING A THREAT OF FLASH FLOODING OF CREEKS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
150 WGUS65 KBOU 060115 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 715 PM MDT TUE JUL 5 2011 COZ035-036-038>045-060215- /O.CAN.KBOU.FF.A.0004.000000T0000Z-110706T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- INCLUDING...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK...FORT COLLINS... HEREFORD...LOVELAND...NUNN...ARVADA...BOULDER...GOLDEN... LAKEWOOD...LONGMONT...AURORA...BRIGHTON...CITY OF DENVER... DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON... PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR... BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...STONEHAM...EATON... FORT LUPTON...GREELEY...ROGGEN...BRUSH...FORT MORGAN...GOODRICH... WIGGINS...BENNETT...BYERS...DEER TRAIL...LEADER 715 PM MDT TUE JUL 5 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...NORTH CENTRAL COLORADO AND NORTHEAST COLORADO HAS BEEN CANCELLED. THREAT FOR STRONG THUNDERSTORMS THAT COULD PRODUCE HEAVY RAIN HAS ENDED. $$ COZ048>051-060800- /O.CON.KBOU.FF.A.0004.000000T0000Z-110706T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 715 PM MDT TUE JUL 5 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 2 AM MDT WEDNESDAY... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...LOGAN COUNTY...PHILLIPS COUNTY...SEDGWICK COUNTY AND WASHINGTON COUNTY. * UNTIL 2 AM MDT WEDNESDAY * AN AREA OF THUNDERSTORMS OVER NORTHEAST COLORADO WILL CONTINUE TO SLOWLY MOVE EAST THROUGH THE EVENING. RAINFALL AMOUNTS OF UP TO 2 INCHES WILL BE POSSIBLE UNDER THE STRONGER THUNDERSTORMS IN LESS THAN AN HOUR. * HEAVY RAINFALL AMOUNTS WILL BRING A THREAT OF FLASH FLOODING OF CREEKS AND LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ...REPEAT THIS IS A WATCH AND NOT A WARNING... A FLASH FLOOD WATCH MEANS THAT FLASH FLOODING IS POSSIBLE...BUT NOT IMMINENT...WITHIN THE WATCH AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLASH FLOODING OCCUR...OR IF A FLASH FLOOD WARNING IS ISSUED. && $$
706 WGUS65 KBOU 060751 FFABOU FLOOD WATCH NATIONAL WEATHER SERVICE DENVER CO 150 AM MDT WED JUL 6 2011 COZ048>051-060900- /O.EXP.KBOU.FF.A.0004.000000T0000Z-110706T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 150 AM MDT WED JUL 6 2011 ...FLASH FLOOD WATCH WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR THE NORTHEAST CORNER OF COLORADO WILL EXPIRE AT 2 AM MDT EARLY THIS MORNING. STORMS WITH HEAVY RAIN HAD MOVED WELL EAST OF THE AREA. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood watch went out at Jul 4, 3:50 PM MDT, 11 hours 25 minutes earlier.
Area forecast discussion, Jul 4, 3:50 PM MDT, 11 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 PM MDT MON JUL 4 2011 .SHORT TERM...THE HOT UPPER LEVEL HIGH CENTERED OVER NORTHEAST COLORADO AT THE MOMENT ACCORDING TO WATER VAPOR SATL LOOP AND RUC WIND AND HEIGHT FIELDS IS LARGELY RESPONSIBLE FOR THE NEAR RECORD HEAT ACROSS THE FCST AREA THIS AFTERNOON. SPOTTY CONVECTION STRUGGLING TO FORM AND MOVE OFF THE HIGH TERRAIN. WEAK CONVECTION UP NEAR THE WYOMING BORDER HAS TENDED TO DRIFT EAST-NORTHEAST...WHILE LOW TOP CELLS FORMING OVER SRN PORTIONS OF THE FCST AREA ARE DRIFTING WESTWARD...IN RESPONSE TO LIGHT CIRCULATION AROUND THE 700-500MB HIGH CENTER. INVERTED-V MODEL SOUNDINGS POINT TO MICROBURST WINDS FM HIGH BASED CONVECTION. THE POTENTIAL EXISTS FOR +40 MPH GUSTS. DOESN/T LOOK LIKE MUCH RAIN OR THUNDER FROM CONVECTION ON THE PLAINS THIS AFTERNOON OR EVENING WHERE MINIMAL CAPE VALUES AND SFC DEWPOINTS ONLY IN THE 30S AND 40S ARE PRESENT. DURING THE THE NEXT SEVERAL HOURS WILL CONTINUE TO SEE POP AND DROP ISOLATED LOW TOP CONVECTION OVER AND ALONG THE FRONT RANGE...AS WELL AS WITHIN A LOW-LEVEL CONVERGENCE ZONE EXTENDING NORTHEASTWARD FROM SWRN ELBERT COUNTY TO CENTRAL WASHINGTON COUNTY. THIS EVENING...THE UPPER RIDGE IS FORECAST TO CREEP EASTWARD OVER WRN KANSAS CAUSING LIGHT VARIABLE WINDS ALOFT TO BRIEFLY TURN W-SWLY. SHOULD SEE MOST IF NOT ALL CONVECTION ENDING BY 06Z TONIGHT. ON TUESDAY...NAM SHOWS THE 700-400MB RIDGE BACK-TRACKING OVER UTAH AND WRN COLORADO...WHILE THE GFS SHOWS THE UPPER RIDGE REMAINING EAST OF THE MTNS. THE NAM SHOWS A SHORTWAVE ROUNDING THE TOP OF THE RIDGE AND DROPPING SEWRD OVER NRN AND NERN COLORADO IN THE AFTERNOON. NAM ALSO SHOWS N/NELY LOW-LEVEL FLOW DEEPENING THROUGH THE DAY WITH SCATTERED SHOWERS/T-STORMS BREAKING OUT OVER AND ALONG THE FRONT RANGE BY EARLY AFTERNOON AND THEN SPREADING OUT ACROSS THE PLAINS LATER IN THE DAY. WHEREAS THE GFS SHOWS A WEAK SHORTWAVE MOVING UP FROM THE 4-CORNERS BUT NOT REACHING NERN COLORADO UNTIL THE EVENING. HOWEVER THE GFS IS SIMILAR TO THE NAM IN DEVELOPING NELY/UPSLOPE FLOW BY THE MORNING AND DEEPENING THROUGH THE DAY WITH ISOLATED STORMS FORMING ALONG THE FRONT RANGE BY EARLY AFTERNOON AND BECOMING MORE WIDESPREAD THROUGH THE REMAINDER OF THE AFTERNOON. 6- AND 12-HOUR PRECIP AMOUNTS FROM THE GFS MORE THAN DOUBLE THOSE OFFERED BY THE NAM...BUT STILL BELOW AN INCH. LATE AFTERNOON CAPES AND LAPSE RATES ON THE PLAINS...PARTICULARLY ALONG THE PALMER DIVIDE SUFFICIENTLY LARGE ENOUGH TO PRODUCE SCATTERED T-STORMS CAPABLE OF HAIL AND STRONG GUSTY WINDS. WEAK WIND PROFILE DOES NOT LOOK ALL THAT FAVORABLE FOR TORNADO DEVELOPMENT. MODELS SHOW TEMPERATURES COOLING BY SEVERAL DEGS WITH 80S FOR HIGHS ON THE PLAINS AND 60S/70S IN THE HIGH COUNTRY. .LONG TERM...MODELS HAVE THE UPPER RIDGE CENTERED OVER THE NORTHERN HAVE OF NEW MEXICO TUESDAY NIGHT INTO THURSDAY MORNING...THEN IT MOVES INTO WEST-CENTRAL NEW MEXICO FOR THE REST OF THURSDAY AND THURSDAY NIGHT. THE FLOW ALOFT WILL BE WEAK AND WEST-NORTHWESTERLY THROUGH THE PERIODS. THE LOW LEVEL FLOW IS EAST TO SOUTHEAST TUESDAY NIGHT INTO THURSDAY EVENING...THEN IT LOOKS LIKE NORMAL DIURNAL TRENDS KICK IN. FOR MOISTURE...BOTH MODELS HAVE PLENTY OF MOISTURE OVER ALL THE FORECAST AREA THROUGH THE PERIODS. DEW POINT PROGGS STAY PRETTY HIGH THROUGH THE PERIOD...WITH 50 TO MID 60S FOR MOST OF THE CWA. THE MOUNTAINS AND PARKS HAVE 40S F. PRECIPITABLE WATER VALUES ARE PRETTY DECENT TOO...WITH VALUES IN THE 0.90-1.35 INCH RANGE THROUGH THE PERIODS. THERE IS FAIRLY DECENT CAPE PROGGED TUESDAY EVENING...WITH VALUES ACROSS THE CWA AROUND 800-2000J/KG. FOR LATE DAY WEDNESDAY...CAPE IS IN THE 300-1000J/KG RANGE FOR THE FORECAST AREA. FOR THURSDAY AFTERNOON...THERE IS DECENT CAPE OVER THE FOOTHILLS...PALMER RIDGE...AND EASTERN BORDER ZONES. VALUES ARE AROUND 1000-2000J/KG IN THOSE AREAS. THE GFS QPF FIELDS HAVE DECENT AMOUNTS OF MEASURABLE PRECIPITATION FOR MUCH OF THE CWA TUESDAY NIGHT...THE NAM SHOWS CONSIDERABLY LESS. ON WEDNESDAY AND WEDNESDAY NIGHT...THE GFS HAS QUITE A BIT OVER ALL AREAS. THE NAM SHOWS A BIT MORE DURING THE DAY THAN IT DID FOR TUESDAY NIGHT...BUT BY WEDNESDAY NIGHT...IT HAS CONSIDERABLY LESS THAN THE GFS AGAIN. FOR THURSDAY... THERE IS LESS QPF INDICATED ON BOTH MODELS RESPECTIVELY...AND AGAIN THE GFS SHOWS MORE THAN THE NAM. SO FOR POPS...WILL GO WITH 30-50%S FOR THE AFTERNOONS AND EVENINGS...AND 10-30%S FOR THE LATE NIGHTS AND MORNINGS. FOR TEMPERATURES...WEDNESDAY'S HIGHS ARE 2-3 C COOLER THAN TUESDAY'S. THURSDAY'S HIGHS WARM-UP 2-4 C FROM WEDNESDAY'S HIGHS. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...THE UPPER RIDGE CENTER HANGS AROUND SOUTHWEST...SOUTH OR SOUTHEAST OF COLORADO ALL FOUR DAYS. THE ECMWF AND GFS KEEP PLENTY OF SUBTROPICAL MOISTURE AROUND ALL FOUR DAYS. FRIDAY THERE IS A LITTLE LESS. WILL NEED TO KEEP 20-30% POPS IN ALL FOUR DAYS. TEMPERATURES LOOK TO BE AROUND NORMALS...MAYBE A BIT COOLER. && .AVIATION...ISOLATED HIGH BASED CONVECTION MAY STILL DRIFT OVER DENVER AREA AIRPORTS FM NOW THROUGH 01Z THIS EVENING. MAIN THREAT WILL BE MICROBURST AND STRONG OUTFLOW WINDS AND OF COURSE CLOUD-TO- GROUND LIGHTNING STRIKES. DO NOT SEE ANY RESTRICTIONS TO VISIBILITIES OR LOW CLOUD CIGS AS THE SUB-CLOUD ENVIRONMENT WILL REMAIN QUITE DRY. DO NOT SEE MUCH MORE THAN A BRIEF RAIN SHOWER OR SPRINKLES FROM PASSING LOW TOP CONVECTIVE CLOUDS. THIS EVENING SKIES CLEAR AND WINDS RETURN TO A TYPICAL DRAINAGE PATTERN. ON TUESDAY...MODELS SHOW A WEAK FRONTAL BOUNDARY MOVING DOWN THE FRONT RANGE AND THROUGH THE DENVER METRO AREA SOMETIME BETWEEN 12Z AND 15Z. THEREAFTER...AN INCREASINGLY MOIST N-NELY UPSLOPE FLOW AND THE PASSAGE OF A WEAK UPPER LEVEL WEATHER DISTURBANCE PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS BY THE AFTERNOON. LATE AFTERNOON STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...SMALL HAIL AND STRONG GUSTY WINDS. CIGS WITH THE STORM COULD BRIEFLY LOWER TO 5000-6000 FT AGL AND VSBYS BRIEFLY TO 4-5 MILES DURING A HEAVY RAIN SHOWER. && .HYDROLOGY...NO THREAT OF FLASH FLOODING TONIGHT FOR THE BURN AREAS WITH ONLY A FEW HIGH BASED STORMS AND VERY LITTLE RAIN. WHEREAS THE THREAT OF FLASH FLOODING MAY INCREASE ON TUESDAY AND WEDNESDAY FOR THE BURN AREAS IN AND ALONG THE FRONT RANGE. SLOW MOVING STORMS COULD POSE A THREAT OF HEAVY RAINFALL RESULTING IN LOCALIZED FLASH FLOODING DURING THE AFTERNOON AND EVENING HOURS. CURRENT RIVER AND STREAM FLOWS HAVE TRENDED JUST SLIGHTLY LOWER IN THE LAST 24 HOURS. HOWEVER WATER LEVELS MAY AGAIN RISE SLIGHTLY IN THE NEXT DAY OR TWO PARTICULARLY EAST OF THE CONTINENTAL DIVIDE DUE TO LOCALIZED HEAVY RAINFALL. FLOOD ADVISORIES... BIG THOMPSON RIVER THROUGH ESTES PARK UNTIL LATE TUESDAY AFTERNOON. CACHE LA POUDRE RIVER FROM THE CANYON MOUTH TO GREELEY UNTIL LATE TUESDAY AFTERNOON. FRASER RIVER AND SAINT LOUIS CREEK IN GRAND COUNTY UNTIL LATE TUESDAY AFTERNOON. MICHIGAN RIVER IN JACKSON COUNTY UNTIL LATE TUESDAY AFTERNOON. COLORADO RIVER NEAR KREMMLING UNTIL LATE WEDNESDAY AFTERNOON. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && BAKER/RJK
Hazardous weather outlook, Jul 4, 11:16 AM MDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT MON JUL 04 2011 COZ030>051-051200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT MON JUL 04 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE BY EARLY THIS AFTERNOON...WITH A FEW OF THESE HIGH BASED STORMS DRIFTING EAST OVER THE NEARBY PLAINS BY AROUND 2 PM. STRONG AND GUSTY OUTFLOW WINDS TO NEAR 50 MPH CAN BE EXPECTED WITH THESE MOSTLY DRY STORMS. RAINFALL WILL BE VERY LIGHT AND SPOTTY. THESE WEAK THUNDERSTORMS AND THE GUSTY WINDS THEY WILL PRODUCE...ARE EXPECTED TO DIMINISH IN COVERAGE BY AROUND DARK. HOWEVER...A FEW GUSTY STORMS COULD LINGER UNTIL MIDNIGHT IN THE HIGH COUNTRY. A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE CENTERED OVER COLORADO IS LARGELY RESPONSIBLE FOR UNSEASONABLY WARM TEMPERATURES AND GENERALLY DRY CONDITIONS EXPECTED ACROSS THE REGION TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLENTY OF MID AND UPPER LEVEL SUBTROPICAL MOISTURE IS EXPECTED TO MOVE INTO AND OVER COLORADO FOR THE NEXT SEVERAL DAYS. THERE WILL BE A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS FOR THE MOUNTAINS AND IMMEDIATE PLAINS THROUGH MUCH OF THE PERIOD. THE REST OF THE PLAINS CAN EXPECT A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS. A FEW SHOWERS AND THUNDERSTORMS COULD EVEN LINGER INTO THE OVERNIGHT AND MORNING HOURS. TEMPERATURES LOOK TO BE BELOW SEASONAL NORMALS WEDNESDAY AND THURSDAY AND AROUND NORMAL TUESDAY AND THIS UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RJK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:34 PM MDT | Flash Flood Warning | BOU | Grand | 86 min |
| Jul 5, 5:41 PM MDT | Special Weather Statement | BOU | Adams | 34 min |
Nearby
Flash Flood Watches in Colorado, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.